MAUDE Adverse Event Report: ABBOTT MEDICAL AMULET STEERABLE DELIVERY SHEATH; CATHETER DELIVERY SHEATH

ABBOTT MEDICAL AMULET STEERABLE DELIVERY SHEATH; CATHETER DELIVERY SHEATH
Model Number STRBL-14F-075
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Air Embolism (1697); Arrhythmia (1721); Non specific EKG/ECG Changes (1817); Low Blood Pressure/ Hypotension (1914)
Date of Event 04/11/2025
Type of Reportable Event Serious Injury
Event or Problem Description
(b)(6), patient site id: (b)(6).It was reported that on (b)(6) 2025, a 25mm amplatzer amulet 2 was chosen for procedure with a 14f amulet steerable delivery sheath (asds).After transseptal puncture was performed, the 8.5f versacross transseptal sheath was exchanged for the 14f asds and subsequently placed into the left atrial appendage (laa).It was then noticed the patient experienced an air embolism and inferior st elevations, transient hypotension, and some right ventricular (rv) and left ventricular (lv) dysfunction was noted.A right coronary angiogram (rca) was performed and no evidence of obstruction was reported.The st elevation was resolved and the patient was hemodynamically stable.The procedure was continued by connecting the 25mm amplatzer amulet 2 to the 14f asds in a closed system underwater to ensure no retained air.The 25mm amplatzer amulet 2 was attempted for implant but was determined not suitable for patient anatomy due to concerns with stability and a high shoulder position of the device in high angle views.A decision was made to recapture and replace the device with a 22mm amplatzer amulet 2.The replacement device was implanted after performing a successful stability test with no residual leak.After the delivery sheath was removed, the patient was administered protamine and transferred to recovery room in stable condition.It was then reported on (b)(6) 2025 prior to discharge; the patient experienced migraine headache and nausea with no vomiting.Patient was subsequently administered intravenous pyelogram (ivp) of zofran 2mg and fioricet.Patient symptoms resolved prior to discharge home in stable conditions.
 
Additional Manufacturer Narrative
The device is not returning for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
(b)(4) - veritas, patient site id: (b)(6).It was reported that on (b)(6) 2025, a 25mm amplatzer amulet 2 was chosen for procedure with a 14f amulet steerable delivery sheath (asds).After transseptal puncture was performed, the 8.5f versacross transseptal sheath was exchanged for the 14f asds and subsequently placed into the left atrial appendage (laa).It was then noticed the patient experienced inferior st elevations, transient hypotension, and some right ventricular (rv) and left ventricular (lv) dysfunction was noted.Air embolism was suspected but no air was visualized.A right coronary angiogram (rca) was performed and no evidence of obstruction was reported.The st elevation was resolved and the patient was hemodynamically stable.The procedure was continued by connecting the 25mm amplatzer amulet 2 to the 14f asds in a closed system underwater to ensure no retained air.The 25mm amplatzer amulet 2 was attempted for implant but was determined not suitable for patient anatomy due to concerns with stability and a high shoulder position of the device in high angle views.A decision was made to recapture and replace the device with a 22mm amplatzer amulet 2.The replacement device was implanted after performing a successful stability test with no residual leak.After the delivery sheath was removed, the patient was administered protamine and transferred to recovery room in stable condition.A transthoracic echocardiogram (tte) was performed on (b)(6) 2025 which showed a trace pericardial effusion, no peri-device flow, and no device embolization.The subject had complaints of a headache and nausea.Acetaminophen, butalbital, and caffeine was given for headache and intravenous ondansetron was given for nausea.The subject recovered and was discharged to home on 12 april 2025 with clopidogrel and aspirin.
 
Additional Manufacturer Narrative
It was reported that upon placing the asds sheath into the left atrial appendage (laa), the patient experienced an air embolism and inferior st elevations, transient hypotension, and some right ventricular (rv) and left ventricular (lv) dysfunction.Reportedly, the st elevation was resolved and the patient was hemodynamically stable, the procedure was continued.There was no evidence of obstruction.The device was not returned to abbott for analysis.Based on the information received, the cause of the reported patient effects could not be conclusively determined.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.There were no complaints associated with any other devices from the lot.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMULET STEERABLE DELIVERY SHEATH
Common Device Name
CATHETER DELIVERY SHEATH
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key21968585
Report Number2135147-2025-02387
Device Sequence Number8177582
Product Code DQY
UDI-Device Identifier05415067049094
UDI-Public(01)05415067049094(17)261003(10)10722417
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K250426
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/03/2026
Device Model NumberSTRBL-14F-075
Device Catalogue NumberSTRBL-14F-075
Device Lot Number10722417
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2025
Supplement Date Received by Manufacturer06/25/2025
Initial Report FDA Received Date05/06/2025
Supplement Report FDA Received Date07/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMULET STEERABLE DELIVERY SHEATH, STRBL-14F-075.
Patient Age70 YR
Patient SexFemale
Patient Weight88 KG
Patient EthnicityNon Hispanic
Patient RaceWhite